Lip injection side effects? (Photo)

Both of my lips top and bottom shake during certain positions 5 days after juvederm lip injections. I have slight bruising with a injection site mark. They twitch or spasm when I do certain lip positions like curling them under or curling them up. Smiling both sides of mouth also have slight twitches. At rest no twitching. Is this due to a damage nerve or damaged nerve endings ?

Doctor Answers 2

Fillers and Side Effects

Fillers don't cause nerve damage but  the swelling may be affecting your smile.  If these side effects continue I would return to have Vitrase dissolve the product.  Best, Dr. Green

Lips twitching after fillers

Fillers don't directly damage nerves.  It is possible that swelling from fillers or fillers themselves can compress nerves.  This is most often seen in the jowl area and near the nose.  However, in the lips, there are no large never groups to compress.  This is likely related to swelling and should resolve.   It is doesn't get better or gets worse, make sure to return to your physician.

Kyle Coleman, MD
New Orleans Dermatologic Surgeon
5.0 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.